Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 65, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 10, 2013, 2:38 PM CDT for Harvey County, Reno County, Kansas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 2:38 PM CDT (19:38 UTC)
- Expired
- Aug 11, 2013, 8:23 AM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
Counties Harvey County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Arkansas River at Alta Mills (ALMK1).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143665, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
673
WGUS43 KICT 101938
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT SAT AUG 10 2013
...The National Weather Service in Wichita has issued a Flood Warning
for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-110938-
/O.NEW.KICT.FL.W.0065.130810T1938Z-130812T1000Z/
/ALMK1.1.ER.130810T1641Z.130811T0600Z.130811T2200Z.NO/
238 PM CDT SAT AUG 10 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Little Arkansas River At Alta Mills.
* until late Sunday night.
* At 2:15 PM Saturday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.9 feet by
early Sunday morning and will fall below flood stage Sunday
afternoon.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on
River Park Road just south of Alta Mills, and across several spots
along a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Alta Mills 22.0 22.1 Sat 2 PM 22.9 19.0 14.2
$$2 follow-up statements
281
WGUS83 KICT 110202
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT SAT AUG 10 2013
...The Flood Warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Halstead affecting Harvey County.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-111601-
/O.EXT.KICT.FL.W.0065.000000T0000Z-130812T1415Z/
/ALMK1.1.ER.130810T1641Z.130811T1200Z.130812T0215Z.NO/
901 PM CDT SAT AUG 10 2013
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* At 8:15 PM Saturday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
Sunday morning. The river will fall below flood stage late Sunday
evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on
River Park Road just south of Alta Mills, and across several spots
along a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Alta Mills 22.0 22.2 Sat 8 PM 22.3 17.4 13.1
$$
KSC079-111601-
/O.EXT.KICT.FL.W.0037.000000T0000Z-130812T1500Z/
/HTDK1.1.ER.130804T1839Z.130808T1100Z.130812T0300Z.NR/
901 PM CDT SAT AUG 10 2013
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* At 8:00 PM Saturday the stage was 25.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Sunday evening.
* Impact...At 26.0 feet...Riverside Park floods north of the river.
Flood waters begin to impact K89 just north of the river bridge
along with a trailer park and a few residences north of Halstead.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Halstead 25.0 25.8 Sat 8 PM 25.3 21.2 16.6
$$
KSC173-111601-
/O.EXT.KICT.FL.W.0064.000000T0000Z-130811T1800Z/
/SEDK1.1.ER.130810T0620Z.130810T1700Z.130811T0600Z.NO/
901 PM CDT SAT AUG 10 2013
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* At 8:00 PM Saturday the stage was 22.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* Impact...At 22.0 feet...Flooding of many low agricultral areas can
be expected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Sedgwick 22.0 22.5 Sat 8 PM 19.8 16.8 13.3
$$669
WGUS83 KICT 111323
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT SUN AUG 11 2013
...The flood warning is cancelled for the following river in
Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
...The flood warning continues for the following river in Kansas...
Little Arkansas River Near Halstead affecting Harvey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-111353-
/O.CAN.KICT.FL.W.0065.000000T0000Z-130812T1415Z/
/ALMK1.1.ER.130810T1641Z.130810T2215Z.130811T0837Z.NO/
823 AM CDT SUN AUG 11 2013
The Flood Warning is cancelled for
The Little Arkansas River At Alta Mills.
* At 7:15 AM Sunday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 3:37 AM Sunday.
* Forecast...The river will continue to fall to 19.0 feet by Monday
morning.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 21.8 Sun 07 AM 19.0 14.2 10.8
$$
KSC079-120323-
/O.EXT.KICT.FL.W.0037.000000T0000Z-130812T0730Z/
/HTDK1.1.ER.130804T1839Z.130808T1100Z.130811T1930Z.NR/
823 AM CDT SUN AUG 11 2013
The Flood Warning continues for
The Little Arkansas River Near Halstead.
* At 7:00 AM Sunday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 26.0 feet...Riverside Park floods north of the river.
Flood waters begin to impact K89 just north of the river bridge
along with a trailer park and a few residences north of Halstead.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Halstead 25.0 25.5 Sun 07 AM 23.2 17.7 14.3
$$
KSC173-111353-
/O.CAN.KICT.FL.W.0064.000000T0000Z-130811T1800Z/
/SEDK1.1.ER.130810T0620Z.130810T1700Z.130811T0400Z.NO/
823 AM CDT SUN AUG 11 2013
The Flood Warning is cancelled for
The Little Arkansas River Near Sedgwick.
* At 7:00 AM Sunday the stage was 20.6 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 11:00 PM Saturday.
* Forecast...The river will continue to fall to 17.3 feet by Monday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Sedgwick 22.0 20.6 Sun 07 AM 17.3 14.1 11.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 10, 1:13 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 10, 1:13 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 113 PM CDT SAT AUG 10 2013 .SHORT TERM...(TODAY THROUGH MONDAY ) ISSUED AT 338 AM CDT SAT AUG 10 2013 TODAY: IMMEDIATE FOCUS IS FOG POTENTIAL AS CLEAR SKIES...LIGHT NLY WINDS AND OBVIOUSLY SOAKED GROUNDS DEFINITELY PROMOTE ITS DEVELOPMENT. TEMP/ DWPT DEPRESSIONS ARE 4F OR LESS WITH MATCHING TEMP/DWPTS AT A COUPLE LOCATIONS. FOR NOW HAVE RETAINED "PATCHY" DESCRIPTOR BUT DID APPLY A 1 MILE DESCRIPTOR TO ALL AREAS. THE FOG SHOULD DISSIPATE BY 10 AM WITH CUMULUS QUICKLY FORMING THEREAFTER. THE COMBINATION OF SOAKED GROUNDS & THE DEVELOPING CUMULUS SHOULD INHIBIT WARMUP WITH HIGHS IN THE LWR 80S. TONIGHT-MON NGT: TSRA ARE STILL SCHEDULED TO RETURN TO KICT COUNTRY SUN AFTERNOON AS A DEVELOPING FRONT RANGE SFC TROF ENABLES RICHER LWR-DECK MOISTURE TO MIGRATE N ACROSS KS. COVERAGE TO GRADUALLY INCREASE AS A WEAK BUT NONE THE LESS DISCERNIBLE MID-LVL SHORTWAVE & ACCOMPANYING VORT LOBE MOVE E OVER KS. DUE TO FEEBLE UPR PATTERN SVR POTENTIAL LIMITED BUT ONCE AGAIN +RA ARE SURE TO OCCUR AS PWS INCREASE MARKEDLY FROM ~150% MON MORNING TO A POTENT 200-225% MON NGT. SUCH A SCENARIO IS REINFORCED BY A WEAK COLD FRONT THAT'LL SAG DUE S TOWARD CNTRL KS MON NGT WHEN +TSRA ARE MOST LIKELY TO OCCUR. NO DOUBT SUCH A PATTERN WOULD HAVE MAJOR FLOODING RAMIFICATIONS THAT WILL OBVIOUSLY DRAW CONSIDERABLE ATTENTION. FURTHER FLOOD WATCHES ARE LIKELY FOR MON & ESPECIALLY MON NGT. STAY TUNED. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 338 AM CDT SAT AUG 10 2013 THE BEHAVIOR & POSITIONING OF THE COLD FRONT IS ONE FEATURE THAT WILL CONTINUE TO DRAW CONSIDERABLE ATTENTION TUE & TUE NGT. WITH A MID-UPR RIDGE AMPLIFYING AS IT VENTURES E TOWARD THE GREAT PLAINS NW UPR-DECK REGIME GRADUALLY STRENGTHENS WHICH WOULD PUSH THE FRONT FURTHER INTO OK...PERHAPS TO THE RED RIVER. SUCH A REGIME WOULD FORCE A SFC-850MB HIGH S OVER THE MS VALLEY. THIS WOULD GRADUALLY SHUNT THE HIGHER TSRA POTENTIAL TOWARD THE WRN HALF OF THE GREAT PLAINS. THEREFORE POPS HAVE BEEN LOWERED OVER THE ERN HALF OF THE CWA TUE NGT & WED WITH A DRY FCST NOW BEING PICTURED FROM WED NGT-THU NGT FOR MOST AREAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 111 PM CDT SAT AUG 10 2013 VFR CONDITIONS EXPECTED WITH SCATTERED-BROKEN FAIR WEATHER CUMULUS THIS AFTERNOON. ANTICIPATE CLOUDS WILL DISSIPATE AROUND SUNSET. LIGHT AND VARIABLE WINDS FORECAST OVERNIGHT GIVEN WEAK SURFACE PRESSURE GRADIENT. SOME CONCERN FOR FOG/STRATUS ALL SITES TOWARDS DAYBREAK...WITH BEST CHANCE ALONG OK BORDER. NOT OVERLY OPTIMISTIC GIVEN DIFFERENCES BETWEEN MODEL FORECASTS AND WHAT ACTUALLY OCCURRED LAST NIGHT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 87 71 88 / 10 10 40 50 HUTCHINSON 64 86 70 86 / 10 20 40 50 NEWTON 63 86 71 86 / 10 10 40 40 ELDORADO 64 86 71 86 / 10 10 30 40 WINFIELD-KWLD 65 88 71 89 / 10 10 40 40 RUSSELL 66 87 67 84 / 10 20 40 50 GREAT BEND 65 86 67 85 / 10 20 50 50 SALINA 64 87 70 86 / 10 20 30 40 MCPHERSON 64 86 70 86 / 10 20 40 50 COFFEYVILLE 66 88 74 89 / 10 20 30 50 CHANUTE 64 87 73 87 / 10 10 20 50 IOLA 63 86 73 86 / 10 10 20 50 PARSONS-KPPF 65 87 73 88 / 10 10 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 10, 8:44 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 844 AM CDT SAT AUG 10 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 844 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERAL FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. CHECK THE LATEST WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL RETURN TO PRIMARILY CENTRAL KANSAS LATE SUNDAY AFTERNOON. THE THUNDERSTORMS WILL GRADUALLY INCREASE AND SPREAD OVER THE REMAINDER OF THE REGION SUNDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY OVER THE REGION FOR THE UPCOMING WORK WEEK. THESE THUNDERSTORMS MAY BE SEVERE AND PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:29 AM CDT | River Flood Warning | ICT | Marion | 7 hr |
| Aug 10, 3:48 AM CDT | River Flood Warning | ICT | Kingman | 5 hr |
| Aug 10, 4:06 AM CDT | River Flood Warning | ICT | Sedgwick | 28 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.